MAUDE Adverse Event Report: CERENOVUS, INC. GALAXY G3 XSFT 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

CERENOVUS, INC. GALAXY G3 XSFT 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX122535
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during an endovascular embolization procedure for a subarachnoid hemorrhage (sah) at the anterior communicating artery (acomm), the complaint coil, a 2.5mm x 3.5cm galaxy g3 xsft (glx122535 / 30498785) was used as a first coil.The excelsior® sl-10® microcatheter (stryker) was advanced to the aneurysm.When it was attempted to retrieve the coil, it could not be re-sheathed as the introducer (peel) got damaged.The 2.5mm x 3.5cm galaxy g3 xsft was replaced with a new one.The procedure was continued and completed, with no negative impact on the patient.A continuous flush was done.Additional information was received indicating that neck remodeling was not utilized.It was not necessary to remove the microcatheter (mc).No additional information is available.Based on the product analysis of the device received, the embolic coil was found kinked and stretched.
 
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was found kinked and stretched, the findings meet us regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg section e1.Initial reporter phone: (b)(6).One non-sterile 2.5mm x 3.5cm galaxy g3 xsft was received contained in the decontamination pouch.Upon receipt of the device, visual inspection was performed, and the embolic coil was advanced 57.8 cm out of the introducer tip.The core wire presented one (1) kink damage.The introducer slit was separated, causing the device positioning unit (dpu) to be continually protruding all the way through the introducer until 45 cm where the re-sheathing tool was positioned.Microscopic examination was performed.Under magnification, the embolic coil was observed kinked and slightly stretched.The core wire kink was confirmed to be just proximal to the marker band.No additional damages were observed.The issue reported that the introducer became damaged was confirmed based on the introducer and dpu condition, which prevented the device from being re-sheathed.With the limited information available, the root cause of such damage cannot be conclusively determined.According to the risk documentation, friction is a potential failure mode that can occur during microcoil re-sheathing that can result from: - rotative hemostatic valve (rhv) not being adequately loosened; - introducer sheath too tight within rhv; - re-sheating technique not being followed.The coil stretching and kinking, and core wire kinking were not originally reported in the complaint and the exact time of occurrence cannot be determined.According to the risk documentation, rhv being fastened too tightly during dpu advancement through the microcatheter is a potential failure mode that can result in coil damage due to incompatible ancillary devices due to technique used.Introducer tip and microcatheter hub misalignment during dpu advancement through the microcatheter is another potential failure mode that can result in device damage.These findings are not directly related to the introducer damage.Coil stretching and coil kinking are known potential issues associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.The additional information provided indicated that it was not necessary to remove the microcatheter, however, the coil could not be re-sheathed and may have gotten damaged either during its retrieval from the microcatheter or during shipping/transport as the coil was left unprotected outside the introducer.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure is multifactorial.The instructions for use (ifu) does contain the following cautions: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.If unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve, and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Since there is no evidence to suggest that the issue reported in the complaint is related to a manufacturing or design issue, no capa activity is required.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
GALAXY G3 XSFT 2.5MM X 3.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CERENOVUS, INC.
6303 waterford district drive
suites 215 & 315
miami FL 33126
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17920686
Report Number3008114965-2023-00725
Device Sequence Number17841338
Product Code KRD
UDI-Device Identifier10886704077619
UDI-Public10886704077619
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue NumberGLX122535
Device Lot Number30498785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Initial Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® SL-10® MICROCATHETER (STRYKER)
Patient SexUnknown